Antheamary

this is my first post. I have ovarian cancer stage 4. I have had 2 sessions of chemo, now things have settled, I take anastrozole. I have just been told i need to take vit d capsules & a calcium tablet once a week; to prevent osteoporosis getting worse. I had great problems with the calcium capsule but will try again tomorrow.

I was told I only had months to live, but am still here. I like to travel and am downsizing so house for sale.

10 Replies

oldestnewest
  • I was given calcium tablets but gave up, they were seriously gross. GP gave them to me because of surgical menopause.

    You sound very upbeat and in control. That's wonderful news that at stage 4 everything is going well.

    Best wishes to you

    LA xx

  • HI Antheamary, sorry you are on this site but here we are. I am not allowed calcium as the calcium is not absorbed and goes into my blood stream. I do need a bone density scan. I hope your treatment is going well, it is a good idea to downsize and get a smaller place. I like to visit places and I have notched up a few mainly Europe because not left fly too far in case of dvts. We need distraction dont we from time to time. I wish you well on your treatment, good luck with your plans and do keep in touch with us

  • That was really nice of you to reply. How do you know you can't absorb the calcium?

  • Well when I was taking the Calcium, it just went into my bloods and the reading was sky high. It shouldnt be that way, they found no reason for it but told me to stop taking it or anything such as vitamins with Calcium. I suspect I do need a bone density scan though as I do get achy in back and feet. I really should discuss it with gp again and see.

  • Welcome! Not a club any of us wanted to join, but you'll find lots of wisdom, experience and friendship here.

    It is said many of us in the northern hemisphere need to be taking vitamin D - I am - and a lot of the women on the American site seem to get it prescribed too. Calcium tablets are often quite chunky. Could you split it?

  • Dear Antheamary

    Welcome to our friendship circle. You seem amazingly pragmatic and that's brilliant. It would seem you have quite complex problems so I think in your situation I'd look at quality of life and if the calcium tablets are causing a problem I'd ask my team what could be done to make them more tolerable.

    I've recently heard that patients on chemotherapy need extra Vitamin D. It's a good excuse to get out in the fresh air and the autumn sunshine but good your team have prescribed capsules too.

    I wasn't given a good prognosis nearly five years ago but I'm still here. Let's hope that initial assessment does not stop you enjoying every moment of your life and that your downsizing project is a pleasure rather than a chore. It would most certainly be my reaction.

    Sending you loads of love and positive thoughts. xx Annie

  • Hi Annie, thanks for reply. I am seeing gp tomorrow will ask to change alendronic acid tablets. I have a hiatus hernia caused by oc (i understand) maybe this isn't helping.

    Does any one have trouble with recurrent ascites?

  • Hi Antheamary! I've just worked out that you live 8 miles from me and have only just read your post of 2 months ago. Did you get your calcium tablets sorted out. I know the NHS prescribe chewable tablets that come in fruity, lemon and I think orange flavours. Have you managed to sell your house? I hope things are going well for you and that you have a happy Christmas 🎅 and a healthy new year! Warm regards Carole.

  • Hi carole. Nice to know you live nearby. Do you go to maidstone hospital?

    House still for sale very slow.

    I found the omniprazole tablet was causing a nosebleed & bad headache. Calcium tablet ok now i take one once a week. Latest news is ca125 creeping up so booked for another ct scan. Good news. No ascites. Happy christmas one & all.

  • Hi antheamary! Yes, Maidstone oncology is my place. I'm taking a couple of months off treatment as the avastin I've been on hasn't worked so I'll be on taxol from March for my 2nd recurrence. This year I've been on gemzar and carboplatin and avastin. I'm off to Oz for January and February to see my family and am keeping my fingers crossed that I will be well while I am there. I hope things go well for you and your house is sold soon. We might meet up at some stage at Maidstone oncology. That would be nice 😊. Take care and warm regards Carole

You may also like...